On the distribution of planar Brownian motion at stopping times

Research output: Contribution to journalArticleResearchpeer-review

5 Citations (Scopus)


A simple extension is given of the well-known conformal invariance of harmonic measure in the plane. This equivalence depends on the interpretation of harmonic measure as an exit distribution of planar Brownian motion, and extends conformal invariance to analytic functions which are not injective, as well as allowing for stopping times more general than exit times. This generalization allow considerations of homotopy and reflection to be applied in order to compute new expressions for exit distributions of various domains, as well as the distribution of Brownian motion at certain other stopping times. An application of these methods is the derivation of a number of infinite sum identities, including the Leibniz formula for π and the values of the Riemann ξ function at even integers.

Original languageEnglish
Pages (from-to)597-616
Number of pages20
JournalAnnales Academiae Scientiarum Fennicae Mathematica
Publication statusPublished - 1 Jan 2018


  • Analytic functions
  • Exit distribution
  • Harmonic measure
  • Planar Brownian motion

Cite this